MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-20
Medical Device Problem Codes Retraction Problem (1536); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured aneurysm located left ophthalmic artery segment with a max diameter of 6 mm and a 4 mm neck diameter.The landing zone was 4.3 mm distally and 5 mm proximally.It was noted that the patient's vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was administered.The pru level was unknown.It was reported that after the catheter was positioned, the stent was hydrated and delivered through the catheter to the m1 segment.About 15 mm of the stent¿s tip was deployed, but repeated adjustments failed to deploy the stent.After fully retrieving the stent and attempting to deploy it again, it still could not be opened.After about 20 minutes of adjustments, it was decided to replace it with a 4.75×20 stent.The new stent opened well, and the procedure was successfully completed.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information was received stating that the cause of the failure to deploy was not determined.The pipeline had not been placed in a vessel bend when it failed to open.No additional steps or other devices were attempted to open the pipeline, as it could not be resheathed or fully deployed, and the guidewire, catheter, and balloon could not be used.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Dditional information was received reporting that it was clarified "could not be re-sheathed" was in reference to "once the stent was advanced into the microcatheter, it could not be retracted back into the protective sheath like a coil.".
 
Additional Manufacturer Narrative
H3: product analysis: ¿ equipment used: video inspection system (m-85519), camera (panasonic lumix dmc-zs5) ¿ as found condition: the pipeline flex shield was returned inside a biohazard bag and a shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were intact, and the dps sleeves showed no signs of damage.Both the distal hypotube and the ptfe shrink tubing were also intact, with no signs of elongation.The distal and proximal ends of the braid were found open and frayed.The pushwire showed no bends, and there were no defects in the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or proximal bumper.No other anomalies were observed.¿ conclusion: based on the returned device, the customer report of "failure to open at the distal" was not confirmed, as the distal end of the braid was opened and frayed.The cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, damage to the braid, or deployment of the braid in a bend of the vessel.The customer indicated that the vessel tortuosity was moderate and that the braid was not positioned in a bend, which rules them out as possible causes.In this event, the damaged braid contributed to the failure to open.Such damage may occur due to several factors: resheathing the braid more than twice, over-manipulation, improper deployment techniques, pushing or pulling the delivery wire against resistance, or deploying or resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24291195
Report Number2029214-2026-00244
Device Sequence Number18500668
Product Code OUT
UDI-Device Identifier00763000284725
UDI-Public(01)00763000284725(17)280723(10)D054148
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-20
Device Catalogue NumberPED2-500-20
Device Lot NumberD054148
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2026
Supplement Date Received by Manufacturer02/23/2026
03/27/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/17/2026
04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Patient Weight60 KG